Volume 22, Number 3, July-September 2016
|Page(s)||842 - 861|
|Published online||16 June 2016|
Nonexistence of nonconstant solutions of some degenerate Bellman equations and applications to stochastic control∗
1 Department of Mathematics, University of Padova, Via Trieste 63, 35121 Padova, Italy.
email@example.com firstname.lastname@example.org; email@example.com
2 Department of Statistical Sciences, University of Padova, Italy.
Revised: 6 May 2015
For a class of Bellman equations in bounded domains we prove that sub- and supersolutions whose growth at the boundary is suitably controlled must be constant. The ellipticity of the operator is assumed to degenerate at the boundary and a condition involving also the drift is further imposed. We apply this result to stochastic control problems, in particular to an exit problem and to the small discount limit related with ergodic control with state constraints. In this context, our condition on the behavior of the operator near the boundary ensures some invariance property of the domain for the associated controlled diffusion process.
Mathematics Subject Classification: 35J60 / 35J70 / 93E20 / 35B53
Key words: Hamilton-Jacobi-Bellman equations / degenerate elliptic PDEs / stochastic control / exit-time problems / ergodic control with state constraints / viscosity solutions
© EDP Sciences, SMAI 2016
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.